MAUDE Adverse Event Report: ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE

ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE
Model Number 700-102845
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an issue with a talon 25cm probe.During an rfa procedure, using a talon 25cm probe, the manifold.Water pipe joint was found to be detached from the tubing.It was also noted the shaft sleeve had separated while inside the patient.The device was replaced with a new of the same and the procedure was completed.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
Returned for evaluation was one talon probe.As received, the customers complaint description is confirmed for trocar sleeve detached (remained in one piece) and the tubing luer fitting broken (not the manifold).The customer's reported complaint description of tubing luer fitting broken is confirmed.The root cause of the broken fitting cannot be definitively determined, but most likely due to insufficient curing of the uv adhesive is a potential contributing factor.The trocar sleeve was also confirmed to be broken and separated, but trocar shaft remained in one piece.The trocar broke in the section that is not flexible per dfu.The root cause for this is handling damage during device use.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the user with this catalog number contains the following statements: "do not attach anything (i.E., clamps, etc.) to the device.This may damage the insulation, which could contribute to patient injury.Do not bend or kink the trocar or the needles.This may cause damage and result in a non-functional device.Tubing set and reusable occlusion bed loaded onto the intelliflow pump: load the reusable occlusion bed with the tubing set onto the pump head as shown above.Note: do not pull the pump lever forward at this time.Verify tubing orientation and flow direction, refer to label on top of reusable occlusion bed.Note: the pump lever will not lock into place if the tubing set has been loaded incorrectly.Remove cap on tubing set spike and insert spike in the saline bag.Note: be sure to use sterile 0.9% normal injectable saline solution (at least 250 ml bag required).Hang the saline bag on the iv pole mounted on the intelliflow pump.Purge the system of all air bubbles by allowing fluid to free flow through system to the pump.Once the solution fills the tubing set, pull the pump lever forward securing the reusable occlusion bed onto pump head as shown above.Prime the system by using the purge mode on the rf generator.With the device fully deployed to the 4-cm mark, verify continuous flow of fluid from all four (4) micro-infusion needles." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
STARBURST¿ TALON ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15120900
Report Number1317056-2022-00094
Device Sequence Number14856457
Product Code GEI
UDI-Device IdentifierH7877001028451
UDI-PublicH7877001028451
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number700-102845
Device Catalogue Number700102845
Device Lot Number5704606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown